Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 17, 2000, 2:42 PM EDT for Bulloch County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2000, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 17, 2000, 3:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2056 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832 WUUS52 KCHS 171843 SVRCHS GAC031-171915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 242 PM EDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA. * UNTIL 315 PM EDT. * AT 237 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF HOPEULIKIT...OR ABOUT 6 MILES WEST OF STATESBORO... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STATESBORO... PORTAL AND HOPEULIKIT. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3248 8201 3238 8184 3256 8169 3265 8188 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:01 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 17, 10:01 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1001 AM EDT SAT JUN 17 2000 STEERING WINDS OVERNIGHT ALLOWED CONVECTION TO MOVE INLAND OVER EXTREME ERN CHS COUNTY. THIS PRECIP DID NOT APPEAR IN THE MODELS UNTIL IT HAD ALREADY STARTED AND THE RUC HAD A CHANCE TO PICK UP ON IT THIS MORNING. STEERING WINDS HAVE BECOME MORE SW THIS MORNING AND EXPECT SHOWER ACTIVITY TO REMAIN MOSTLY OFF THE COAST. FOCUS SHOULD SHIFT INLAND THIS AFTN WITH SEABREEZE AND MCON MOVING INLAND PARTICULARLY OVER INLAND GA. SOUNDINGS SHOW ATM NOT AS MOIST AS YDAY BUT ISOLATED TO WIDELY SCATTERED ACTIVITY STILL EXPECTED. TEMPTED TO PUT AN ISOLATED MENTION IN THE INLAND COUNTIES OF SC AND MAY DO JUST THAT FOR AT LEAST JASPER...COLLETON AND HAMPTON COUNTIES AS EXPECTING EVENTS THIS AFTN TO UNFOLD SIMILAR TO YDAY. TEMP FCST LOOKS GOOD. CWF...WINDS HAVE COME DOWN SLIGHTLY OFF OF THEIR NOCTURNAL SURGE. WILL INITIALIZE CONDITIONS A BIT LOWER AND CLOSER TO LATEST OBS THEN INCREASE THEM AGAIN SLIGHTLY LATER THIS AFTN WITH SEABREEZE INFLUENCE AND TIGHTENING OF THE GRADIENT EXPECTED. .CHS... SC...NONE. GA...NONE. SLF
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.